MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Codes Entrapment of Device (1212); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Vascular System (Circulation), Impaired (2572); No Code Available (3191)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.An examination of the handle assembly and brake guide wire hypotube found an area of surface wear and galling along the hypotube.Although the root cause of this is unknown, it is possible that the surface wear and galling may have contributed to the device not spinning properly, however this could not be confirmed.When tested, the oad functioned as intended with no anomalies noted.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
During treatment of a 80% stenosed lesion in the anterior tibial artery with a diamondback peripheral orbital atherectomy device (oad), one pass was performed on low speed and two on medium speed.When high speed was selected, the oad lost speed when engaging the distal lesions, but was able to pass through.When the oad was moved proximal, the device shut down and became stuck on the guide wire due to possible vessel spasm.The crown was able to be removed from the guide wire and navigated to the superficial femoral artery, however it would not spin.The system was restarted, however this did not resolve the issue.Following removal of the oad, no flow was present in the vessel.Nitroglycerin was administered and balloon angioplasty was performed, following which the vessel was open and patent.Following balloon angioplasty, a type b dissection was noted which was related to multiple balloon inflations.The dissection was resolved by inflating another balloon at the site for two minutes.The patient was in stable condition following the procedure.

Brand Name
STEALTH 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8741271
Report Number3004742232-2019-00168
Device Sequence Number2534745
Product Code MCX
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)210228(10)259590
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number259590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;